MAUDE Adverse Event Report: BIOMET 3I 3I T3® TAPERED IMPLANT 6/5 X 11.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3® TAPERED IMPLANT 6/5 X 11.5MM; DENTAL IMPLANT
Model Number BOPT6511
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that after the doctor completed the osteotomy, the implant was unable to be screwed into the bone.Implant placement will be reattempted in 4-6 months.
 
Event or Problem Description
There is no update to the original complaint description provided.
 
Additional Manufacturer Narrative
One (1) 3i t3® tapered implant 6/5 x 11.5mm (bopt6511) was not returned for investigation.Visual inspection could not be performed.The investigation has been performed based on the available information using the item and lot number along with the applicable device history record (dhr), instructions for use (ifu), and risk file.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was moderate bone density (type ii).The reported device was located on tooth # 30 (universal) and was placed and removed on the same day.The customer did not provide any pictures or x-rays.Review of appropriate documentation: documents reviewed: biomet 3i dental implant ifu (p-iis086gi) rev h - 07/2021 -- instructions for use for biomet 3i kits and instruments (p-zbdinstrp) rev.D - sep 2020.Information identified: warnings and precautions.Per the applicable ifu, it is stated that surgical instruments and instrument cases are susceptible to damage for a variety of reasons, including prolonged use, misuse, and rough or improper handling.Care must be taken to avoid compromising their performance.Dhr review: bopt6511.Dhr review was completed for the subject lot number (2021041326).It was confirmed that all operations and inspections were executed as per applicable procedures.No deviations or non-conformances, which could have caused or contributed to the reported event were noted as part of the dhr.Complaint history review: bopt6511 complaint history review was completed for the subject lot number (2021041326) using keyword damaged drive feature and no other complaint was identified.Post market trending review: march post market trending was reviewed and there were no actionable events or corrective actions for the reported event (damaged drive feature) or product (bopt6511).No actionable items have been triggered that will affect complaint handling on our end for this month.Based on the available information, device malfunction could not be verified and the reported event was non-verifiable.Sections updated b4: date of this report g3: date investigation results were received g6: type of report and follow up number h2: follow up type h3: device evaluated h6: adverse event problem codes h10: manufacturer's narrative.

Brand Name
3I T3® TAPERED IMPLANT 6/5 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key12982834
Report Number0001038806-2021-02347
Device Sequence Number5274289
Product Code DZE
UDI-Device Identifier00844868029861
UDI-Public(01)00844868029861(17)260517(10)2021041326
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122300
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/17/2026
Device Model NumberBOPT6511
Device Catalogue NumberBOPT6511
Device Lot Number2021041326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date05/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale